EconPapers    
Economics at your fingertips  
 

Testing the Null of Stationarity in the Presence of Structural Breaks for Multiple Time Series

Robert Taylor and Byung Chul Ahn

Journal of Economics and Econometrics, 2015, vol. 58, issue 2, 85-119

Abstract: This paper introduces various consistent tests for the null hypothesis of stationarity with possibly unknown multiple structural break points against the alternative of non-stationarity that can be applied both to univariate and multiple time series, and both to partial or pure structural breaks. The paper shows that tests for stationarity become divergent when structural breaks are ignored. We also demonstrate that one can allow for a variety of structural breaks for which limiting distributions are derived and tabulated. Finite sample properties are studied by simulation. We also consider multivariate testing strategy and univariate tests and find that multivariate tests are often more powerful than univariate tests.

Keywords: Stationarity; structural breaks; LM test; Sargan-Bhargava-Durbin-Hausman test; multiple time series. (search for similar items in EconPapers)
JEL-codes: C12 C32 C33 (search for similar items in EconPapers)
Date: 2015
References: Add references at CitEc
Citations:

Downloads: (external link)
https://ideas.repec.org/a/eei/journl/v58y2015i2p85-119.html
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eei:journl:v:58:y:2015:i:2:p:85-119

Access Statistics for this article

More articles in Journal of Economics and Econometrics from Economics and Econometrics Society Contact information at EDIRC.
Bibliographic data for series maintained by Julia van Hove ().

 
Page updated 2025-03-19
Handle: RePEc:eei:journl:v:58:y:2015:i:2:p:85-119